MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS TORIC II 1-PIECE ACRYLIC; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS TORIC II 1-PIECE ACRYLIC; TORIC IOLS
Model Number ZCU225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); No Code Available (3191)
Date of Event 06/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient¿s left eye because patient became slightly farsighted and there was residual myopia noted post-implantation day one.There was no incision enlargement, no vitrectomy, and no sutures required.No other information was provided.
 
Additional Manufacturer Narrative
Corrected data/additional information: new information was received, that needed correction.As initial mdr submitted was confirmed, to be incorrect.New and corrected information, are there was no residual myopia, eye affected was the right eye (od).Patient had difficulty focusing, pre-op visual acuity (va) 20/60, post-op va 20/40 +2.Section d10: device available for evaluation? yes; returned to manufacturer on: 12/10/2020; section h3: device returned to manufacturer? yes.Device evaluation: visual inspection under magnification, revealed what appeared to be dried blood and viscoelastic residue on the optic body and haptics.And that the lens was received cut in half.Which is consistent with a lens, that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated, and revealed that there was no discrepancy found, during the review.The product was manufactured and released according to specifications.A search revealed, that no other complaints were received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.And the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS TORIC II 1-PIECE ACRYLIC
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10854099
Report Number9614546-2020-00484
Device Sequence Number3210656
Product Code HQL
UDI-Device Identifier05050474658943
UDI-Public(01)05050474658943(17)240905
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2024
Device Model NumberZCU225
Device Catalogue NumberZCU225U185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;